Florida, 2007Damaging Winds in Florida, December 16, 2007
December 16, 2007 · NWS MLB · 4 events in 2 counties and zones
A line of pre-frontal thunderstorms moved northeast across central Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $25,000
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of pre-frontal thunderstorms moved northeast across central Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Dec 16, 4:15 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Dec 16, 4:15 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
415 AM EST SUN DEC 16 2007
.DISCUSSION...
...STRONG STORMS REMAIN POSSIBLE THROUGH EARLY MORNING...
...MUCH COLDER BEGINNING THIS EVENING WITH LOW WIND CHILL READINGS
MONDAY MORNING...
CURRENT...
LOCAL 88D MOSAIC SHOWS HEAVIER PRECIP STARTING TO SPREAD ACROSS THE
NATURE COAST AND LAKE COUNTY....WHILE A LARGE GAP IN PRECIP COVERAGE
IS NOTED OFFSHORE FROM KSRQ SWD. THUS FAR TONIGHT...EMBEDDED
CONVECTION HAS BEEN PRETTY WEAK...WITH NO SUSPICIOUS ECHOES JUST
YET. SPC MESOANLYS FIELDS INDICATE IMPRESSIVE SFC-1KM HELICITY
VALUES OF 200-300M2/S2 AREAWIDE...HOWEVER SBCAPE IS PRETTY MINIMAL
OVER THE PENINSULA WITH CIN VALUES BTWN GENERALLY BTWN 50-150J/KG.
STILL CANT RULE OUT A FEW HIGHER DBZ STRONG ROTATING STORMS THROUGH
THE EARLY MORNING...BUT THUS FAR CONVECTION HAS BEEN PRETTY WELL
BEHAVED. OTHER ISSUE WILL BE LOCALLY HEAVY RAIN...THOUGH THIS MAY BE
CONFINED TO NRN HALF CWA...GIVEN THE RECENT DCRSG TREND IN RADAR
COVERAGE OFFSHORE SW FL.
TODAY/TONIGHT...
CONVECTIVE COMPLEX WILL SWEEP RAPIDLY EWD ACROSS THE PENINSULA
DURING THE EARLY MORNING...WITH A FEW TRAILING SHRA BANDS LINGERING
ACROSS THE SERN CWA THRU EARLY AFTN. AS WITH PRV FCSTS...PRECIP ENDS
AROUND 20-21Z...WITH RAPID CLEARING AND STRONG POST-FROPA CAA
PATTERN SETTING IN. IF MODEL PROGS ARE RIGHT...WINDS WILL STAY JUST
A BIT BELOW LK WND ADV CRITERIA. WILL FOREGO ISSUANCE FOR THE TIME
BEING...BUT WILL MENTION WINDY (15-20/GUSTY) IN THE ZONES.
MAV/MOS GUIDANCE HAS BEEN VERY PERSISTENT FOR THE LAST SEVERAL DAYS
IN SHOWING WCI VALUES DROPPING INTO THE U20S-L30S FOR A FEW HRS
BEFORE SUNRISE ACROSS THE NRN THIRD-HALF CWA...AND M-U30S OVER MUCH
OF THE REMAINDER OF THE CWA. CHILL WILL BE EVEN MORE NOTICEABLE
CONSIDERING THE ANTECEDENT SPATE OF WARM WX PRIOR TO THE FROPA. WILL
ISSUE NPW/ WIND CHILL ADVISORY FOR THE NRN CWA FOR EARLY MON MORNING.
MON-TUE...
A STRONG HIGH PRESSURE RIDGE BEHIND THE COLD FRONT WILL GENERATE A
COLD AIR ADVECTION PATTERN THRU THE FIRST PART OF THE WEEK. MOS
GUIDANCE HAS BEEN CONSISTENTLY FORECASTING BLO CLIMO TEMPS FOR THE
PAST SEVERAL MODEL RUNS BOTH MON/TUE. MONDAY WILL BE THE COLDEST AS
THE CENTER OF THE RIDGE AXIS REMAINS BACK TO THE NW...GENERATING A
LIGHT N/NWRLY SFC/BNDRY LYR FLOW. OVERALL...MIN TEMPS IN THE
M30S/L40S AND MAX TEMPS IN THE M50S/L60S WILL BE 10-15F DEG BLO
CLIMO. TEMPS WILL RECOVER SLIGHTLY ON TUE AS THE RIDGE AXIS PULLS
UP THE ERN SEABOARD AND WINDS SHIFT TO A SLIGHT ONSHORE COMPONENT.
NEVERTHELESS...THE NRLY WINDS WILL CONTINUE TO KEEP TEMPS 5F DEG
BLO CLIMO.
WED-SAT...
TEMPS SHOULD RECOVER TO CLIMO ON WED AS THE RIDGE WEAKENS OVER THE
WRN N ATLC. BOTH GFS/ECMWF MODELS MAINTAIN A TRAILING RIDGE AXIS
OVER THE DEEP S THRU THU...WHICH WILL ALLOW SFC/LOW LVL WINDS TO
SHIFT TO THE E AND ADVECT MARINE MODIFIED AIR ONSHORE. WINDS WILL
SHIFT TO THE SE ON THU AS THE NEXT STORM SYSTEM DEVELOPS OVER THE
MIDWEST AND PUSHES INTO THE OH RIVER VALLEY. THIS WILL SEND TEMPS
BACK ABV CLIMO BY 5-10F DEG THRU THE REST OF THE WEEK. LOW LVL RH
WILL INCREASE...BUT PRECIP CHANCES WILL REMAIN QUITE LOW AS A STRONG
H85-H70 SUBSIDENCE INVERSION ASSOCD WITH RIDGE KEEPS THE LCL AIRMASS
WELL CAPPED. WITH THE MODIFIED LYR LIMITED TO LESS THAN 10KFT...THE
AIRMASS WILL NOT BE ABLE TO HOLD ENOUGH MOISTURE TO SUPPORT ANYTHING
MORE THAN ISOLD POPS INTO THE WEEKEND.
ATTM...A NEW COLD FRONT IS FORECAST TO PUSH INTO THE DEEP S LATE IN
THE WEEK...BUT STRONG MID/UPR LVL ZONAL FLOW WILL PUSH THE STORM OFF
THE MID ATLC COAST TOO RAPIDLY FOR IT TO CRANK THE FRONT THROUGH THE
FL PENINSULA. FRONT SHOULD STALL OVER N FL...KEEPING TEMPS ABV
CLIMO AND POPS AOB 20%.
&&
.AVIATION...
WDSPRD MVFR VIS/CIGS IN RAIN AND EMBEDDED TSRA G30KT (PSBLY ISOLD
G50KT) WILL SWEEP ACROSS THE REGION FROM NW TO SE. TIME FRAME LOOKS
TO BE 08Z-13Z NORTH OF MCO-TTS AND 10Z-15Z TO THE SOUTH. RAPID
CLRING OF MVFR/HIGH END IFR CIGS BY 17Z-18Z NORTH AND 21-22Z SOUTH.
&&
.MARINE...
HAZARDOUS MARINE CONDS WILL DETERIORATE FURTHER WITH THE APPROACH
AND PASSAGE OF COLD FRONT. STRONG SRLY WINDS WILL SHIFT TO NW-N WITH
SEAS BUILDING UP TO AROUND 10FT IN THE GULF STREAM. MAY NEED TO
ISSUE SHORT FUSE SMW TO COVER GUSTS ALONG PREFRONTAL SQLN SHOULD IT
HOLD TOGETHER WITH ANY KIND OF VIGOR. SCA IS ALREADY IN PLACE - NO
NEED TO MODIFY.
STRONG RIDGE AXIS BEHIND THE COLD FRONT WILL PUSH OFF THE MID ATLC
AND NE COAST THRU TUE NIGHT. AS IT PUSHES ACROSS THE NRN GULF COAST
ON MON...IT WILL MAINTAIN A PGRAD TIGHT ENOUGH TO GENERATE 20-25KT
NRLY WINDS OVER THE N ATLC. WINDS/SEAS WILL DIMINISH MON NIGHT AS
THE RIDGE PULLS UP THE ERN SEABOARD BUT PROBABLY WILL REMAIN AT
CAUTIONARY LVLS THRU DAYBREAK TUE.
E/NE WINDS WILL PREVAIL THRU MID WEEK AS A WEAK SFC RIDGE REMAINS
OVER N FL...THEN WILL SHIFT TO THE SE ON THU AS THE NEXT STORM
SYSTEM MOVES INTO THE OH RIVER VALLEY AND THE SRN GREAT LAKES. AT
PRESENT...THE CENTER OF THE STORM SYSTEM IS EXPECTED TO PASS TOO FAR
TO THE N TO INCREASE WINDS TO SCA OR CAUTIONARY LVLS.
&&
.FIRE WEATHER...
RIDGE AXIS ON THE BACKSIDE OF THE FRONT WILL PRODUCE A STRONG DRY
AIR ADVECTION PATTERN ACROSS THE PENINSULA. THIS SHOULD DROP MIN RH
VALUES NEAR OR BLO CRITICAL LVLS OVER THE INTERIOR MON AFTN.
CRITICAL LVLS SHOULD BE LIMITED TO THE INTERIOR AS THE PROGRESSIVE
NATURE OF THE RIDGE WILL ALLOW A WEAK RETURN FLOW TO DEVELOP NEAR
THE COAST ON MON. WILL ISSUE A FIRE WX WATCH FOR THE INTERIOR
COUNTIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 39 57 42 / 60 0 0 0
MCO 69 39 59 39 / 60 0 0 0
MLB 73 41 61 46 / 70 0 0 0
VRB 75 43 61 48 / 70 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...WIND CHILL ADVISORY FROM 2 AM TO 9 AM MONDAY FOR COASTAL
VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTIES.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST MONDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 10 PM EST MONDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...CRISTALDI
LONG TERM...BRAGAW
MET WATCH...SEDLOCKHazardous weather outlook, Dec 16, 5:36 AM EST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
536 AM EST SUN DEC 16 2007
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-162100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
536 AM EST SUN DEC 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
SHOWERS AND LIGHTNING STORMS WILL MOVE RAPIDLY EASTWARD AT NEARLY
50 MPH ACROSS CENTRAL FLORIDA...WITH THE MOST INTENSE ACTIVITY
OCCURRING NORTH OF A LINE FROM KISSIMMEE TO ORLANDO AND TITUSVILLE.
A THREAT EXISTS FOR A FEW DAMAGING WIND GUSTS IN EXCESS OF 55 MPH
...AND A BRIEF TORNADO. A FEW SPOTS COULD PICK UP BETWEEN ONE AND
TWO INCHES OF RAINFALL. THE ACTIVITY WILL WEAKEN AND MOVE OFFSHORE
BY MID MORNING.
...MARINE THUNDERSTORM GUST IMPACT...
SHOWERS AND STORMS WILL MOVE RAPIDLY OFFSHORE INTO THE ATLANTIC...
WITH THE MOST INTENSE CELLS LIKELY AFFECTING THE NEAR SHORE WATERS
NORTH OF CAPE CANAVERAL. WIND GUSTS IN EXCESS OF 35 MPH...ALONG WITH
WATERSPOUTS...WILL BE POSSIBLE.
...WIND AND SEA IMPACT...
GUSTY SOUTHWEST WINDS OF 20 TO 30 KNOTS WILL SHIFT TO THE NORTHWEST
AND NORTH BEHIND THE STRONG COLD FRONT. THIS WILL BUILD SEAS AS HIGH
AS 10 FEET IN THE GULF STREAM. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT.
...EXCESSIVE COLD IMPACT...
THE COMBINATION OF LOW TEMPERATURES IN THE MID 30S TO AROUND 40
DEGREES COUPLED WITH NORTHWEST WINDS AROUND 10 MPH WILL PRODUCE
WIND CHILLS IN THE UPPER 20S AND LOWER 30S OVER LAKE...VOLUSIA...
SEMINOLE...ORANGE AND NORTHERN SECTIONS OF OSCEOLA AND BREVARD
COUNTIES AROUND SUNRISE MONDAY. A WIND CHILL ADVISORY IS IN EFFECT
FOR THIS AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HAZARDOUS WIND AND SEA CONDITIONS WILL LINGER INTO MONDAY OVER
THE ATLANTIC. A FIRE DANGER WILL EXIST MONDAY OVER THE NORTHERN
INTERIOR COUNTIES DUE TO VERY DRY AIR THAT WILL BE IN PLACE OVER
THE PENINSULA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER THIS MORNING AND
SELF ACTIVATE IF NEEDED.
CRISTALDI
In the hours before
Special weather statement, Dec 16, 4:53 AM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
453 AM EST SUN DEC 16 2007
FLZ044-161030-
NORTHERN LAKE COUNTY-
453 AM EST SUN DEC 16 2007
...STRONG THUNDERSTORMS TO AFFECT NORTHERN LAKE COUNTY...
AT 453 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS APPROACHING THE VILLAGES AND FRUITLAND PARK...MOVING
EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE LADY LAKE AND THE
VILLAGES.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
JP
Special weather statement, Dec 16, 5:38 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
538 AM EST SUN DEC 16 2007
FLZ045-144-161130-
ORANGE-SOUTHERN LAKE COUNTY-
538 AM EST SUN DEC 16 2007
...STRONG THUNDERSTORMS TO AFFECT SOUTH LAKE COUNTY...WEST ORANGE
COUNTY...
AT 538 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM MASCOTTE TO INTERSTATE FOUR...MOVING EAST
AT 35 MPH.
LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE CLERMONT...DOCTOR
PHILLIPS...THE THEME PARKS AND ORLOVISTA.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
JP
Special weather statement, Dec 16, 6:27 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
627 AM EST SUN DEC 16 2007
FLZ044-161215-
NORTHERN LAKE COUNTY-
627 AM EST SUN DEC 16 2007
...STRONG THUNDERSTORMS AFFECTING NORTHERN LAKE COUNTY...
AT 622 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER TAVARES...MOVING EAST AT 30 MPH.
WIND GUSTS OF 40 TO 45 MPH...DEADLY LIGHTNING AND TORRENTIAL
RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS
AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW
DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE
SAFE DISTANCE BETWEEN OTHER VEHICLES.
JP
Thunderstorm Wind, Volusia
- When
- December 16, 6:50 AM EST
- Where
- Volusia County, 1.39 mi ENE of Deltona
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 28.910, -81.210
The City of Deltona fire and rescue department reported numerous trees down in Deltona.
Thunderstorm Wind, Seminole
- When
- December 16, 7:10 AM EST
- Where
- Seminole County, 1.4 mi ESE of Oviedo
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 28.660, -81.180
Several large trees were blown down in Oviedo.
Thunderstorm Wind, Seminole
- When
- December 16, 7:10 AM EST
- Where
- Seminole County, 0.69 mi N of Sunland
- Measured
- 56 kt (64 mph) estimated gust
- Crop damage
- $6,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 28.790, -81.280
Several large trees were blown down in Sanford resulting in road blockage and downed power lines.
Thunderstorm Wind, Seminole
- When
- December 16, 7:20 AM EST
- Where
- Seminole County, Geneva
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $6,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 28.730, -81.120
A few trees were blown down in the Seminole Woods area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, December 16 to 17, 20071 death · 1 injured · $620,000 · 10 events
- Heavy Snow in New Hampshire, December 16, 20071 death · 3 events
- Coastal Flood in New York, December 16, 2007$7.0 million · 2 events
- Tornado and Damaging Winds in Florida, December 16, 2007$1.0 million · EF1 · 3 events
- High Wind in Virginia, December 16, 2007$198,000 · 52 kt wind · 21 events
- Winter Storm in Vermont, December 16 to 17, 2007$230,000 · 16 events
- Winter Storm in New York, December 16 to 17, 2007$110,000 · 9 events
- High Wind and Strong Wind in New Jersey, December 16 to 17, 2007$25,000 · 51 kt wind · 21 events
- High Wind in North Carolina, December 16, 2007$57,000 · 50 kt wind · 3 events
- High Wind in West Virginia, December 16 to 17, 2007$50,000 · 50 kt wind · 3 events
- High Wind in Vermont, December 16, 2007$45,000 · 50 kt wind · 3 events
- Winter Storm and Winter Weather in New York, December 16 to 17, 200727 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72724, 72725, 72726, 72730.